Nebraska, 2012Damaging Wind in Nebraska, August 26, 2012
August 26, 2012 · NWS LBF · 1 event in 1 county or zone
A cluster of thunderstorms tracked southeast across western portions of north central Nebraska producing areas of heavy rainfall, gusty winds, and pea size hail. The storms intensified and produced damaging winds across portions of Hooker county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms tracked southeast across western portions of north central Nebraska producing areas of heavy rainfall, gusty winds, and pea size hail. The storms intensified and produced damaging winds across portions of Hooker county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 26, 4:47 PM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 26, 4:47 PM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT SUN AUG 26 2012
.AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS MUCH OF THE FORECAST REGION THROUGH
THE TAF FORECAST PERIOD. THUNDERSTORMS ARE CURRENTLY ONGOING IN
PARTS OF SOUTHWEST AND NORTHWEST NEBRASKA...HOWEVER CURRENT RADAR
TRENDS DO NOT SHOW THEM TO BE MUCH OF A THREAT TO EITHER KLBF OR
KVTN AT THIS TIME. OTHERWISE...MODEL GUIDANCE IS HINTING AT A RETURN
OF GROUND FOG AT THE KLBF TERMINAL OVERNIGHT AND INTO THE EARLY
MORNING HOURS. FORECAST CONFIDENCE OF LOW FOG DEVELOPMENT IS STILL
LOW...SO WILL INCLUDE ONLY A 4SM BR GROUP FOR KLBF STARTING AT 09Z
FOR NOW. THIS MAY NEED TO BE UPDATED WITH THE 06Z TAF. TOMORROW
AFTERNOON LOOKS TO BE MOSTLY SUNNY WITH SOUTH WINDS AROUND 13 KTS
GUSTING TO AROUND 20 KTS.
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT SUN AUG 26 2012/
SYNOPSIS...
AT 19Z...HAND ANALYSIS OF THE MSL DATA SHOWED A FRONT ACROSS
SOUTH DAKOTA FROM ABOUT MOBRIDGE TO NEAR PINE RIDGE. IN NEBRASKA...A
BOUNDARY WAS INDICATED ACROSS THE PANHANDLE WITH SURFACE MOISTURE
CONVERGING ALONG IT. THE SATELLITE DERIVED PRECIPITABLE WATER SHOWED
23-25MM POOLING IN THE AREA OF THE SURFACE TROUGH AND ALSO LIFTED
INDICES OF -3C TO -5C. IN THE VISIBLE IMAGERY...CUMULUS DEVELOPMENT
WAS OCCURRING ALONG THE BOUNDARY FROM PINE RIDGE TO JUST EAST OF
ALLIANCE AND SIDNEY.
SHORT TERM...TONIGHT THROUGH MONDAY.
IN WESTERN NEBRASKA...SOME CONVECTION WILL PROBABLY DEVELOP IN
THE FAVORABLE MOISTURE ALONG THE SURFACE TROUGH/DRY LINE OVER THE
PANHANDLE THIS EVENING. WITH SURFACE DEWPOINTS IN THE 50S...THE LOW
LEVEL MOISTURE IS MARGINAL FOR SIGNIFICANT PRECIPITATION. SOME
MENTION OF THUNDERSTORMS IS APPROPRIATE FOR THE PANHANDLE AND THE
WESTERN SANDHILLS THOUGH WE WILL KEEP THE PROBABILITY BELOW 30
PERCENT. WITH THE SURFACE TROUGH CONTINUING OVER THE NEBRASKA
PANHANDLE AND THE CENTER OF THE UPPER HIGH OVER CENTRAL
COLORADO...SOME MENTION OF THUNDERSTORMS WOULD BE APPROPRIATE FOR
THOSE SAME AREAS AGAIN MONDAY.
IN OTHER AREAS...THERE IS A POSSIBILITY OF FOG AGAIN TONIGHT.
WITH THE LIGHT EAST TO SOUTHEAST WIND AND HIGH SURFACE DEWPOINTS...
CONDITIONS ARE FAVORABLE FOR FOG. THEREFORE...WE WILL INCLUDE PATCHY
FOG IN THE FORECAST FOR CENTRAL AND SOUTHWEST NEBRASKA TONIGHT AND
EARLY MONDAY.
MEDIUM AND EXTENDED RANGE...MONDAY NIGHT THROUGH SUNDAY.
AS THE UPPER HIGH CONTINUES TO BUILD TO THE NORTHEAST ONTO THE
CENTRAL PLAINS...THE CHANCES OF PRECIPITATION DECREASE THROUGH THE
REST OF THE WEEK. THEREFORE...A DRY FORECAST IS APPROPRIATE THROUGH
AT LEAST THE END OF THE WEEK WITH VERY WARM TEMPERATURES.
FIRE WEATHER...
ISOLATED THUNDERSTORMS MAY FORM ACROSS PORTIONS OF THE EASTERN
PANHANDLE LATE THIS AFTERNOON OR EARLY EVENING. THE LOWER LEVELS OF
THE ATMOSPHERE REMAIN FAIRLY DRY...THUS LITTLE ACCUMULATING RAIN IS
EXPECTED...BUT GUSTY ERRATIC WIND AND POSSIBLY A FEW DRY CLOUD TO
GROUND LIGHTNING STRIKES COULD OCCUR. ANY STORMS THAT FORM SHOULD
DISSIPATE RATHER QUICKLY...THUS THE ACTIVITY IS NOT EXPECTED TO
SPREAD OVER THE CENTRAL SAND HILLS AND POINTS EAST.
A POTENTIALLY ACTIVE FIRE WEATHER PATTERN LOOKS TO SET UP THROUGH
MID WEEK...WITH UPPER LEVEL RIDGING IN CONTROL OVER THE
CENTRAL/NORTHERN HIGH PLAINS. AT THE SURFACE...DEEPENING LOW
PRESSURE ON THE LEE OF THE ROCKIES WILL PROMOTE A GENERAL INCREASE IN
SOUTHERLY TO SOUTHWESTERLY WIND...WITH AFTERNOON PEAK GUST
POTENTIAL NEARING 25 MPH MONDAY...TUESDAY AND AGAIN ON WEDNESDAY.
COMBINED WITH ABNORMALLY WARM TEMPERATURES...ON-GOING DROUGHT AND
SUB 20 PERCENT RH...EXTREME FIRE BEHAVIOR WOULD BE POSSIBLE.
AS OF NOW...TUESDAY LOOKS TO BE CLOSE IN TERMS OF RED FLAG
CONDITIONS. WILL EVALUATE WITH THIS EVENING/S MODEL RUN...BUT
ANTICIPATE THAT FIRE HEADLINES WILL BE NEEDED FOR MOST IF NOT ALL
FIRE ZONES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...MARTIN
SHORT TERM/EXTENDED...SPRINGER
FIRE WEATHER...JACOBSHazardous weather outlook, Aug 26, 6:30 PM MST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SUN AUG 26 2012
NEZ004>010-022>029-035>038-056>059-069>071-094-280130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
830 PM CDT SUN AUG 26 2012 /730 PM MDT SUN AUG 26 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING FOR AREAS GENERALLY BETWEEN
HIGHWAYS 2 AND 92 WILL BE CAPABLE OF BRIEF HEAVY RAIN...SMALL HAIL
AND GUSTY WINDS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
MARGINAL HAIL. MOST OF THE ACTIVITY SHOULD END AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
FIRE DANGER WILL BE HIGH MONDAY...TUESDAY AND WEDNESDAY OVER MUCH
OF WESTERN AND NORTH CENTRAL NEBRASKA...AS WARM TEMPERATURES...A
DRY ANTECEDENT AIR MASS AND GUSTY SOUTHERLY WINDS OF UP TO 25 MPH
ALLOW FOR ANY FIRE START TO BURN OUT OF CONTROL. THE GREATEST
AREA OF CONCERN MONDAY IS GENERALLY ALONG AND SOUTH OF HIGHWAY
83...TUESDAY AND WEDNESDAY THE AREA OF CONCERN EXPANDS TO INCLUDE
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SHERIDAN AND WESTERN
CHERRY COUNTIES MONDAY AFTERNOON. STORMS THAT DEVELOP ARE
EXPECTED
TO REMAIN BELOW SEVER LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
KAR
In the hours before
Special weather statement, Aug 26, 4:03 PM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT SUN AUG 26 2012
NEZ058-270000-
PERKINS NE-
503 PM MDT SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS COUNTY UNTIL
600 PM MDT...
AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF VENANGO...OR 15 MILES
SOUTHEAST OF JULESBURG...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
VENANGO AROUND 515 PM MDT.
BRANDON AROUND 525 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ROBERG
Special weather statement, Aug 26, 4:28 PM MST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SUN AUG 26 2012
NEZ094-270015-
WESTERN CHERRY NE-
528 PM MDT SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY COUNTY UNTIL 615
PM MDT...
AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BILLYS LAKE...OR 31 MILES
SOUTH OF GORDON...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 615 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
ROBERG
Local storm report, Aug 26, 4:56 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 13 W MERRIMAN 42.92N 101.96W
08/26/2012 M2.10 INCH CHERRY NE PUBLIC
ALSO RECEIVED PEA SIZE HAIL AND ESTIMATED 40 MPH WINDS.
&&
MARTINSpecial weather statement, Aug 26, 5:26 PM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT SUN AUG 26 2012
NEZ023-094-270115-
GRANT NE-WESTERN CHERRY NE-
626 PM MDT SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND
NORTHEASTERN GRANT COUNTIES UNTIL 715 PM MDT...
AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOTHER LAKE...OR 14 MILES NORTH OF
HYANNIS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HIGHWAY 61 MILE MARKER 170 AROUND 640 PM MDT.
WHITMAN AROUND 715 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
ROBERG
Special weather statement, Aug 26, 6:54 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM MDT SUN AUG 26 2012
NEZ023-035-270245-
ARTHUR NE-GRANT NE-
754 PM MDT SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR AND
SOUTHEASTERN GRANT COUNTIES UNTIL 845 PM MDT...
AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING VALLEY LAKE...OR 20 MILES NORTH OF
ARTHUR...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
GREEN LAKE AROUND 810 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
ROBERG
Special weather statement, Aug 26, 7:33 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM MDT SUN AUG 26 2012
NEZ035-036-270315-
ARTHUR NE-MCPHERSON NE-
833 PM MDT SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR AND NORTHWESTERN
MCPHERSON COUNTIES UNTIL 915 PM MDT/1015 PM CDT/...
AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THREE MILE LAKE...OR 13 MILES NORTHEAST OF
ARTHUR...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
SAND BEACH LAKE AROUND 940 PM CDT.
HIGHWAY 92 MILE MARKER 180 AROUND 955 PM CDT.
BUCKTAIL LAKE AND SCHNICK LAKE AROUND 1010 PM CDT.
DIAMOND BAR LAKE AROUND 1015 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...MAY FLOOD OR WASH OUT SAND AND GRAVEL ROADS. DO
NOT DRIVE YOUR VEHICLE ON A FLOODED ROAD.
ROBERG
Thunderstorm Wind, Hooker
- When
- August 26, 8:10 PM MST to 8:30 PM MST
- Where
- Hooker County, 17.88 mi SW of Mullen
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.870, -101.280
Thunderstorm wind gusts around 73 mph peeled metal roofs off three buildings at the Dismal River Golf Club. The strongest winds lasted about 20 minutes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, August 26 to 31, 2012$17 million · 16 events
- Flash Flooding in Maryland, August 26, 2012$525,000 · 6 events
- Damaging Wind and Lightning Strike in Delaware, August 26, 2012$30,000 · 61 kt wind · 2 events
- Damaging Wind in Illinois, August 26, 2012$25,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, August 26, 201219 events
- Damaging Winds and Lightning Strikes in Maryland, August 26, 2012$20,000 · 52 kt wind · 4 events
- Flash Flooding in Maryland, August 26, 201217 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 26 to 27, 201215 events
- Dense Fog in Wisconsin, August 26 to 27, 201215 events
- Flash Flooding in New Mexico, August 26, 2012$12,000 · 2 events
- Tornado in Pennsylvania, August 26, 2012$12,000 · EF0 · 1 event
- Flash Flood and Damaging Winds in Pennsylvania, August 26, 2012$10,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401722.